Jump to content




- - - - -

pristiq withdrawl


  • Please log in to reply
5 replies to this topic

#1 Guest_braincramp_*

Guest_braincramp_*
  • Guests

Posted 22 February 2010 - 09:24 PM

I have been on Pristiq 50 mg for just over a month but am suffering from very bad headaches which is typical for me with many of the SSRI's I have tried. I am now going to have to wean off of Pristiq to try yet another SSRI to try and find one that doesn't cause me these terrible headaches. I am wondering if anyone has had to wean of this med as it has no lower dosage to deacrease to. How do you wean off of it? I've heard some horror stories. The pharmasist told me that the Psychiatrist may perscribe something else to help with the weaning process. Unfortunately my psychiatrist is not great and I'm afraid I may need to suggest something in this regard. Does anyone know anything about this or anything to to ease the weaning off process. I need help sooner than later as I'm supposed to start in the next 48 hrs. Any input would be greatly appreciated!


#2 LA-G

LA-G

    Member

  • Member
  • Pip
  • 10 posts

Posted 25 February 2010 - 12:08 PM

I am right there with you. My doc told me that you could just quit taking pristiq and not wind up or down, but after skipping a day, I can assure you that isn't true. I am still taking 50 mgs a day because the withdrawal symptoms were so bad. This is what actually led me to this board: searching for "pristiq and withdrawal."

#3 Guest_CWILLS_*

Guest_CWILLS_*
  • Guests

Posted 01 March 2010 - 06:07 AM

I've been on Pristiq a year this month. Am now starting to wean off. Every other day - had really bad dreams and a headache last night but am determined to remain on every other day for this month. On the off days of Pristiq I plan to take extra B vitamins and lechtin (spelling?) as I've read this helps - as well as benadryl. Pristiq worked well for me and if I need to be on something in the future I would choose this drug again.

#4 Artemisia

Artemisia

    Member

  • Member
  • Pip
  • 1006 posts

Posted 01 March 2010 - 03:25 PM

I think Pristiq comes as an extended release tablet, so cutting up your pills probably isn't a good idea.

When you're off it, you could try treating your withdrawal symptoms with Benadryl.

Or you could ask your doctor for a prescription for a little bit of Prozac. That could also help...

Good luck.
The Relevant Basics:

Diagnosis - Depression
Current psych meds - sertraline; zolpidem PRN

#5 Guest_Sandra_*

Guest_Sandra_*
  • Guests

Posted 02 March 2010 - 11:32 AM

I think Pristiq comes as an extended release tablet, so cutting up your pills probably isn't a good idea.

When you're off it, you could try treating your withdrawal symptoms with Benadryl.

Or you could ask your doctor for a prescription for a little bit of Prozac. That could also help...

Good luck.



#6 Guest_Sandra_*

Guest_Sandra_*
  • Guests

Posted 02 March 2010 - 11:39 AM

Took Effexor XR for 8 years and then moved to Pristiq 50mg for 1 year. I've decided to stop taking Pristiq and started weaning by 1/2 tablet for a couple of weeks, then a 1/4 tablet for a week. I'm on day 3 of no pristiq. My dr did give me prozac to take at first then 1 or so if the symptoms get too bad. I have been drinking Spark by Advocare in the afternoons and this has been helping alot. Been pretty light headed and having crazy dreams. I'm hoping that each day brings less side effects.

Has anyone tried acupuncture and what do you tell them that you need help with?





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.